Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: SSRI without epinephrine support
|Bill75 - Sun Sep 06, 2009 4:05 am||
I've been using Efexor for a while now and I'm seeing the benefits but it seems to be making me revved up, I think because of epinephrine. Is there a SSRI without epinephrine or norepinephrine support?
|Debbie Miller, RN - Sun Sep 06, 2009 10:34 am||
There are several smiliar medications to try and to my knowledge none of the SSRIs or SNRIs contain epinephrine. I wonder if you are thinking of the neurotransmitter norepinephrine which is affected by some antidepressants. Effexor, actually an SNRI (the "N" is for norepinephring vs another "S" for seratonin) merely allows the naturally occurring norepinephrine to work in your brain as it should by inhibiting the reuptake of the neurotransmitter, where your body interferes with the transfer of these chemicals. But, there are other SSRIs used to treat depression that do not have the effect on the norepinephrine (ie Zoloft, Prozac). It depends on which kind of neurotransmitter blocking you need for your depression treatment. Talk to your doctor about your concerns to see if changing to a selective seratonin reuptake inhibitor is an option for you. It can take several weeks to find the best treatment that is effective and with minimal side effects. Try to be patient but let your doctor know your side effects.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.